MAUDE Adverse Event Report: SYNTHES GMBH XRL MED ENDPLATE 21MM X 24MM/5 DEG-ST; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

SYNTHES GMBH XRL MED ENDPLATE 21MM X 24MM/5 DEG-ST; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 08.807.234S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is being filed after the review of the following journal article: deml mc, et al.(2020), anterior column reconstruction of the thoracolumbar spine with a new modular peek vertebral body replacement device: retrospective clinical and radiologic cohort analysis of 48 cases with 1.7-years follow-up, european spine journal, volume 29, pages 3194¿3202 (switzerland).The purpose of this retrospective study is to evaluate whether a new peek vertebral body replacement can maintain the sagittal alignment as an anterior column reconstruction device in thoracic and lumbar spinal defects due to trauma or tumor.Between august 2013 to may 2017, 48 patients who underwent a corpectomy between t5 and l5 due to trauma or tumor and were stabilized with the new peek vertebral body replacement were included in the study.There were 30 males and 18 females with a mean age of 43.0+/-15.3 years (range, 18-72).There were 14 procedures performed in a single- and 34 in a two-stage-procedure.For anterior column reconstruction, the modular, expandable unknown synthes expandable xrl peek vertebral body replacement device was used.Patients were followed up at 2, 6, 12 and 24 months postoperatively.Each patient received previously or during the same procedure an open or percutaneous posterior instrumentation with or without decompression.Complications were reported as follows: 2 patients had a ¿probably not fused status' due to cage malpositioning.1 patient had an epidural hematoma with neurologic deficit which needed immediate revision surgery.Neurologic symptoms recovered to normal during further follow-up.A (b)(6) female patient had a posterior implant failure with breakage of a pedicle screw, secondary cranial and caudal subsidence of the cage and incomplete osseous consolidation.The patient refused revision surgery.This report is for xrl med endplate 21mm x 24mm/10 deg-st.This is report 5 of 6 for (b)(4).

Brand Name
XRL MED ENDPLATE 21MM X 24MM/5 DEG-ST
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12268374
Report Number8030965-2021-06368
Device Sequence Number14574476
Product Code MQP
UDI-Device Identifier10705034755427
UDI-Public(01)10705034755427
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08.807.234S
Device Catalogue Number08.807.234S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date08/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;